MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, STRAIGHT

CONVATEC INC CURE PRODUCTS; CATHETER, STRAIGHT
Model Number M14
Medical Device Problem Code Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Consumer reports "he has noticed in his most recent box of m14 catheters the paper is ripping unevenly in about qty 4 in his most recent mu box, lot unknown.Consumer wanted to remain anonymous to submit this complaint, no further contact info able to be obtained other than his phone number.He is not new to cathing and state he is paraplegic.He said he used to use the m14 in the past but never had issues with paper packaging tearing unevenly like now." recently, he ordered more m14s and he said in his newest box of m14 the paper tears unevenly about 1/3rd to 1/2 way down the catheter.The paper sides are sticking and not lifting and he is only left with the unevenly torn paper in his hand.He said of the first 4 he used in this new box they all tore this way and finally at his 5th one he said it tore well evenly.He thinks maybe they were glued to tightly he is not sure.He said he always rips the packaging from right to left horizontally.He said he did not use catheters that ripped unevenly as he didn't want the invisible "paper particles" to get on catheter contaminating it or risk of catheter touching outside unevenly ripped packaging upon removal putting him at risk for uti." no harm was reported.
 
Additional Manufacturer Narrative
Device 1 of 4.Common device name: catheter, straight.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number, reporting site: 1049092, manufacturing site: 3005471919.

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key16639282
Report Number1049092-2023-00037
Device Sequence Number6642418
Product Code EZD
UDI-Device Identifier00815947020031
UDI-Public00815947020031
Combination Product (Y/N)N
PMA/510(K) Number
K072539
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberM14
Device Lot Number22B08301
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2023
Initial Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale